Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Feb 9, 2010, 5:02 PM PST for Los Angeles County, California. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 9, 2010, 5:02 PM PST (01:02 UTC)
- Expired
- Feb 9, 2010, 6:45 PM PST
- In force
- 103 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 51 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
574 WGUS56 KLOX 100102 FFWLOX CAC037-100245- /O.NEW.KLOX.FF.W.0013.100210T0102Z-100210T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OXNARD CA 502 PM PST TUE FEB 9 2010 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... THE MORRIS BURN AREA OF LOS ANGELES COUNTY * UNTIL 645 PM PST * AT 500 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS SHOWERS WITH MODERATE TO LOCALLY HEAVY RAIN MOVING INTO THE MORRIS BURN AREA. ADDITIONAL SHOWERS WITH THE POSSIBILITY OF ISOLATED THUNDERSTORMS WILL AFFECT THE BURN AREA THROUGH EARLY THIS EVENING. EXPECTED RAINFALL RATES WITH THE SHOWERS WILL BE ONE THIRD TO ONE HALF INCH PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. && LAT...LON 3426 11793 3423 11777 3416 11778 3421 11804 $$ SIRARD MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
2 follow-up statements
782 WGUS76 KLOX 100205 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 605 PM PST TUE FEB 9 2010 CAC037-100245- /O.CON.KLOX.FF.W.0013.000000T0000Z-100210T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 605 PM PST TUE FEB 9 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PST FOR THE MORRIS BURN AREA IN LOS ANGELES COUNTY... AT 600 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE NUMEROUS SHOWERS MOVING ONTO THE MORRIS BURN AREA. ALTHOUGH SHOWER ACTIVITY IS EXPECTED TO DIMINISH BY 645 PM....RAINFALL RATES UP TO ONE THIRD OF AN INCH PER HOUR WILL STILL BE POSSIBLE...KEEPING THE THREAT OF FLASH FLOODING AND DEBRIS FLOWS OVER THE BURN AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. && LAT...LON 3426 11793 3423 11777 3416 11778 3421 11804 $$ SIRARD HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
074 WGUS76 KLOX 100245 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 645 PM PST TUE FEB 9 2010 CAC037-100252- /O.EXP.KLOX.FF.W.0013.000000T0000Z-100210T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 645 PM PST TUE FEB 9 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM PST FOR THE MORRIS BURN AREA IN LOS ANGELES COUNTY... THE SHOWERS HAVE DIMINISHED SIGNIFICANTLY OVER THE BURN AREA. THE THREAT OF FLASH FLOODING AND DEBRIS FLOWS IS OVER FOR NOW. AS A RESULT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...A FLASH FLOOD WATCH WILL REMAIN FOR THE BURN AREA THROUGH LATE TONIGHT AS ADDITIONAL SHOWERS AND POSSIBLE THUNDERSTORMS ARE EXPECTED TO MOVE BACK INTO THE AREA LATER THIS EVENING AND OVERNIGHT. LAT...LON 3426 11793 3423 11777 3416 11778 3421 11804 $$ SIRARD HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 9, 4:25 PM PST, 37 minutes earlier.
Area forecast discussion, Feb 9, 4:25 PM PST, 37 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 425 PM PST TUE FEB 9 2010 ...UPDATED AVIATION SECTION... .SYNOPSIS... A COLD STORM SYSTEM WILL BRING SHOWERS AND LOW ELEVATION SNOW...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS INTO EARLY WEDNESDAY. DRY WEATHER EXPECTED THE REST OF THE WEEK WITH DAYTIME HIGHS RISING TO WELL ABOVE NORMAL FOR THE WEEKEND. && .SHORT TERM (TODAY-FRI)...UPPER LOW JUST OFF THE MONTEREY COUNTY COAST, THE CENTER OF WHICH IS JUST WEST OF MODEL INITIALIZATIONS. THE FIRST BAND OF SHOWERS MOVED THROUGH THIS MORNING THROUGH EARLY AFTERNOON AND BROUGHT PERIODS OF HEAVY RAIN AND SCATTERED THUNDERSTORMS. DECENT UPPER LEVEL DIVERGENCE IS HELPING TO ENHANCE PRECIPITATION RATES, ESPECIALLY OVER LA COUNTY THIS AFTERNOON WITH THIS EXPECTED TO CONTINUE THROUGH THE EARLY EVENING HOURS. LOCAL MODELS INDICATE THE POTENTIAL FOR RAINFALL RATES TO EXCEED A HALF INCH PER HOUR, ESPECIALLY IN LA COUNTY THROUGH THE EARLY EVENING SO FLASH FLOOD WATCH LOOKS GOOD FOR THE BURN AREAS. A SECOND AREA OF SHOWERS IS MOVING INTO THE CENTRAL COAST THIS AFTERNOON JUST AHEAD OF THE COLD CORE LOW. A LITTLE SURPRISED THAT LIGHTNING ACTIVITY HAS BEEN SO MINIMAL WITH THE LOW CENTER BUT I EXPECT AS IT MOVES SOUTH OVER WARMER WATERS AND A MORE UNSTABLE AIRMASS OVERALL CONVECTIVE ACTIVITY WILL INCREASE. HOWEVER, LATEST MODELS TRENDED FURTHER WEST WITH THE TRACK OF THE LOW CENTER, HINTING THAT THE BULK OF THE HEAVIER RAIN WITH THE CORE LOW WILL REMAIN OFFSHORE WITH JUST SCATTERED SHOWERS OVER LAND. BASED ON THESE TRENDS POPS WERE SCALED BACK A BIT OVER LAND AND ESPECIALLY NORTH OF PT CONCEPTION AFTER MIDNIGHT AS THE LOW PASSES TO THE SOUTH. ON WEDNESDAY LOW LVL FLOW SHIFTS TO THE NORTHEAST AS THE UPPER LOW MOVES SOUTHWEST OF THE AREA. MOISTURE IS LIMITED BUT POSSIBLY ENOUGH TO GENERATE SOME NORTH FACING SLOPE AND ANTELOPE VALLEY SHOWER ACTIVITY THROUGH WEDNESDAY AFTERNOON. OTHERWISE, CLOUDS AND SHOWERS WILL BE ENDING EARLY WED MORNING WITH A DRY BUT COOL DAY EXPECTED. DRY WEATHER TO CONTINUE THROUGH FRIDAY AS MODELS INDICATE THE LATE WEEK SYSTEM WILL PRETTY MUCH BE A NON-ISSUE NOW. MAYBE JUST SOME INCREASE IN CLOUDS FOR AREAS NORTH OF PT CONCEPTION FRIDAY. OTHERWISE, DAYTIME HIGHS WILL BE WARMING UP TO NEAR NORMAL LEVELS BY FRIDAY AND POSSIBLY SLIGHTLY ABOVE NORMAL. .LONG TERM (SAT-TUE)...DRY PATTERN THROUGH EARLY NEXT WEEK WITH WEAK TO MODERATE OFFSHORE FLOW AND 950 TEMPS AROUND 20C. THIS TYPICALLY PRODUCES HIGHS IN THE MID 70S AT LEAST ACROSS LOWER ELEVATIONS SOUTH OF PT CONCEPTION AND NEAR 70 IN THE NORTH. WOULD NOT BE SURPRISED TO SEE SOME AREAS NEAR 80 SUNDAY AND MONDAY. && .AVIATION...10/0025Z. VFR CONDITIONS WITH CEILINGS AT OR BELOW 6000 FEET WILL CONTINUE AT LEAST 04Z TONIGHT. CONDITIONS HAVE A CHANCE OF BECOMING MVFR THROUGH 04Z. VFR CONDITIONS SHOULD BECOME PREDOMINANT FOR COASTAL AND VALLEY AREA AFTER 07Z...WITH BRIEF MVFR CONDITIONS IN ANY RESIDUAL SHOWERS. AFTER 12Z...THERE IS A CHANCE OF MVFR CONDITIONS OVER THE ANTELOPE VALLEY TERMINALS. KLAX AND KBUR...VFR CONDITIONS WITH CEILINGS AT OR BELOW 6000 FEET WILL PERSIST THROUGH AT LEAST 01Z...OR 02Z THIS EVENING. THERE IS A 30 PERCENT CHANCE OF MVFR CONDITIONS THROUGH 02Z. AFTER 02Z...VFR CONDITIONS SHOULD BECOME PREDOMINANT WITH A 30 PERCENT CHANCE OF MVFR CONDITIONS THROUGH 09Z TONIGHT. ...NOTE... THE ASOS EQUIPMENT AT KBUR...KVNY...KHHR...KCMA...AND KOXR HAS A SOFTWARE ERROR THAT MAY LEAD TO INCORRECT CLOUD HEIGHTS WHEN THERE ARE TWO OR MORE CLOUD LAYERS PRESENT. OBSERVATIONS AT KBUR WILL BE QUALITY CONTROLLED 24 HOURS A DAY...OBSERVATIONS AT KVNY WILL BE QUALITY CONTROLLED FROM 13Z-07Z...OBSERVATIONS AT KOXR WILL BE QUALITY CONTROLLED FROM 15Z-05Z. TAFS FOR KVNY AND KOXR WILL NOT BE AMENDED FOR CIGS DURING THE TIME THE OBSERVATIONS ARE NOT MONITORED AND THERE ARE TWO OR MORE CLOUD LAYERS PRESENT. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). FLOOD WATCH (SEE LAXFFALOX). WINTER WEATHER ADVISORY (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...WOFFORD AVIATION...HALL SYNOPSIS...BARTLING WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 9, 6:00 AM PST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST TUE FEB 9 2010 CAZ034>041-044>046-051>054-059-087-088-547-548-101400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST TUE FEB 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A COLD PACIFIC STORM WILL MOVE OVER THE AREA TODAY. ALONG WITH SHOWERS IT WILL BRING A CHANCE OF THUNDERSTORMS. THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING IN AND AROUND THE BURN AREAS. SNOW LEVELS WILL START NEAR 5000 FEET BUT WILL LOWER TO 3500 TO 4000 LATER THIS EVENING...THESE SNOW LEVELS WILL PRODUCE WINTRY DRIVING HAZARDS ACROSS THE GRAPEVINE AND THE SOLEDAD PASSES. ACROSS THE WATERS THUNDERSTORMS COULD PRODUCE HAZARDOUS WATERSPOUTS. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY LOW SNOW LEVELS WEDNESDAY MORNING WILL CONTINUE THE HAZARDS ACROSS THE MOUNTAINS. HAZARD FREE WEATHER IS FORECAST THURSDAY THROUGH MONDAY. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 5:02 PM PST | Areal Flood Advisory | LOX | Los Angeles | 118 min |
| Feb 9, 8:59 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 12 hr | |
| Feb 10, 3:02 AM PST | Small Craft Advisory | LOX | 24 hr | |
| Feb 10, 8:43 AM PST | Wind Advisory | LOX | 3 hr |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.